• question-icon

    What causes irregularities in menstrual cycles after discontinuation of contraceptive pills?

default
Posted on Mon, 13 Jul 2015 in Internal Doctor Category
Question: I have got my periods again after 7 days of finishing them. I had not taken contraceptive pills this month. I am a regular user of them.

Could this be a reason?
doctor
Answered by Dr. Shanthi.E 3 hours later
Brief Answer:
yes, it could be the reason

Detailed Answer:
Hi XXXXXXX

Yes, stopping contraceptive pills can cause irregularities in menstrual cycles. It is possible that you have the periods again due to hormonal imbalance caused by discontinuing its use.

Do not worry about this; it should settle down by next one or two cycles.

Regards,


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shanthi.E

General & Family Physician

Practicing since :2005

Answered : 2405 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Contraceptive

doctor1 MD

Hi , I'm 26years old and have been prescribed regestrone 5mg twice a day to delay my periods as I will be travelling . I would like to know incase...

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months...

doctor1 MD

I had unprotected sex last night and I don't want to get pregnant. My last period date was 20th August'2011, should I use emergency Contraceptive...

doctor1 MD

Hi I have been bleeding since October the 21 so actually 3 weeks or so and have missed my normal period as this irregular bleeding occured 2 weeks...

doctor1 MD

Hi, i am on the Contreceptive pill but forgot to take one, carried on as normal and then had an upset stomach a week later, and carried on taking...

Get personalised answers from verified doctor in minutes across 80+ specialties

179 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shanthi.E
  • Q - Pregnant. Planning for abortion. Is there any medication or natural...

  • Q - Suffering from premature ejaculation. Not cured by zolofit. How to solve...

  • Q - Facing abnormal bowel movement, unable to gain weight and have loss of...

  • Q - Having nausea, light-headedness, constant hunger, heart palpitation,...

  • Q - Suffering from premature ejaculation. Prescribed with Zoloft and prozak....

  • Q - Why am I having numbness on lower lip at night?

  • Q - Started shivering with fever and pain in bones all over body. Looking...

  • Q - Having pain in leg after a long drive. How to get relief?

  • Q - Consistent complaint of acidity, breathlessness, back pain on...

  • Q - What happen after taking overdose of cardizem er?

backtotop2